Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 7, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jun 5, 2015, 11:16 PM MDT for Navajo County, Arizona. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2015, 11:16 PM MDT (05:16 UTC)
- Expired
- Jun 5, 2015, 11:45 PM MDT
- In force
- 29 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 5.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
212 WUUS55 KFGZ 060516 SVRFGZ AZC017-060545- /O.NEW.KFGZ.SV.W.0007.150606T0516Z-150606T0545Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1016 PM MST FRI JUN 5 2015 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL NAVAJO COUNTY IN NORTHEASTERN ARIZONA... * UNTIL 1045 PM MST * AT 1015 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR SEBA DALKAI...OR 29 MILES SOUTHWEST OF KEAMS CANYON...AND MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... CEDAR SPRINGS...SEBA DALKAI...MILEPOST 380 ON SR 87...MILEPOST 395 ON SR 87...MILEPOST 385 ON SR 87 AND MILEPOST 390 ON SR 87. THIS INCLUDES STATE ROUTE 87 BETWEEN MILE MARKERS 377 AND 397. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER... INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS... AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY INTO A BASEMENT...OR AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET. && LAT...LON 3531 11051 3546 11068 3582 11037 3562 11012 TIME...MOT...LOC 0515Z 220DEG 39KT 3548 11052 $$ JJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 11:13 PM MDT, 3 minutes earlier.
Area forecast discussion, Jun 5, 11:13 PM MDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1013 PM MST FRI JUN 5 2015 .SYNOPSIS...A LOW PRESSURE SYSTEM OVER SOUTHERN CALIFORNIA WILL INTERACT WITH MOISTURE ACROSS ARIZONA TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMSTHIS AFTERNOON THROUGH SATURDAY. SHOWERS AND STORMS WILL BE MOST NUMEROUS ACROSS EASTERN ARIZONA. A DRIER AND WARMER AIR MASS IS EXPECTED TO MOVE ACROSS THE AREA ON SUNDAY AND MONDAY BEFORE UNSETTLED CONDITIONS DEVELOP AGAIN BY THE MIDDLE OF NEXT WEEK. && .UPDATE...BUSY WITH A FEW SEVERE STORMS THIS EVENING...GENERALLY EAST OF THE FLAGSTAFF AREA INCLUDING LEUPP. REPORTS OF GOLF BALL TO TENNIS BALL SIZE HAIL WITH THESE STORMS. THIS THREAT WILL PERSIST FOR A FEW MORE HOURS ACROSS NORTHEAST AZ. ENOUGH WIND SHEAR FOR AN ISOLATED TORNADO THREAT IN NORTHEAST AZ THROUGH EARLY SAT MORNING. && .PREV DISCUSSION /300 PM MST/...THE CURRENT FORECAST APPEARS ON TRACK. TROPICAL MOISTURE IS STREAMING ACROSS ARIZONA AND THE COMBINATION OF DAYTIME HEATING AND DYNAMICS RELATED TO LOW PRESSURE OVER SOUTHERN CALIFORNIA WAS RESULTING IN SHOWERS AND THUNDERSTORMS, ESPECIALLY FROM BLACK CANYON CITY TO PAGE EASTWARD. STEADY SHOWER ACTIVITY HAS BEEN OBSERVED FROM PAYSON NORTHWARD ACROSS THE EASTERM MOGOLLON RIM. THERE STILLE IS THE POTENTIAL FOR A FEW THUNDERSTORMS BECOMING SEVERE. THIS AFTERNOON AND OVERNIGHT SO STAY IN TOUCH. FURTHER DESTABILIZATION SHOULD OCCUR THIS AFTERNOON WITH ENOUGH DAYTIME HEATING IN THE PRESENCE OF GRADUAL COOLING ALOFT FROM THE APPROACHING LOW. THUS EXPECT AN INCREASE IN THUNDERSTORM ACTIVITY LATER THIS AFTERNOON AND INTO THE EVENING, FAVORING AREAS FROM PAYSON TO GRAND CANYON EAST. IN ADDITION TO MOISTURE AND INSTABILITY, THE WIND SHEAR PROFILE ALOFT WILL FAVOR THE DEVELOPMENT OF A FEW ORGANIZED STRONG TO POSSIBLY SEVERE STORMS THROUGH SATURDAY MORNING. THE THREAT LOOKS GREATEST FROM THE MOGOLLON RIM NORTHWARD TO THE FOUR CORNERS AND UTAH BORDER WITH QUARTER SIZE HAIL AND WINDS UP TO 60 MPH BEING THE MAIN THREATS. THE UPPER LOW WILL MOVE INTO SOUTHERN NEVADA ON SATURDAY WITH DRIER AIR PUSHING EASTWARD AND DECREASING SHOWER AND THUNDERSTORM ACTIVITY THROUGH THE DAY. SUNDAY AND MONDAY WILL BE MOSTLY DRY WITH THE EXCEPTION OF CONTINUED RAIN CHANCES IN THE WHITE MOUNTAINS. ADDITIONAL MOISTURE FROM TROPICAL SYSTEM BLANCA MOVES INTO SOUTHERN ARIZONA EARLY NEXT WEEK KEEPING LOW CHANCES FOR SHOWERS OR STORMS IN SOUTHERN PORTIONS OF THE FORECAST AREA. IT DOESN'T APPEAR TO GET PULLED NORTH UNTIL POSSIBLY WEDNESDAY OF NEXT WEEK WHEN YET ANOTHER PACIFIC TROUGH MOVES THROUGH THE REGION. && .AVIATION...FOR THE 06Z PACKAGE...AT 06Z...A WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WERE ALONG AND EAST OF A LINE FROM KSGU-KLFG- KPAN. THIS AREA OF PRECIP TO MOVE EASTWARD OVERNIGHT REACHING THE AZ/NM BORDER BY LATE MORNING. WIDESPREAD MVFR AND ISOLATED IFR EXPECTED WITH THE PRECIP. AREAS WEST OF THE PRECIP BAND PRIMARILY VFR FOR THE NEXT 24 HOURS THOUGH ISOLATED MVFR CIGS POSSIBLE OVER THE HIGH TERRAIN. AFT 15Z SAT...WIDELY SCATTERED SHRA/TSRA TO CONTINUE ACROSS NAVAJO AND APACHE COUNTIES WITH A SLIGHT CHANCE OF A TSTORM WELSEHWERE. SFC WINDS BTWN 15Z SAT-02Z SUN S-SW 15-25KT GUSTS TO 35 KT. FASTEST WINDS ACROSS NAVAJO AND APCHE COUNTIES. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...A TROUGH TO THE WEST AND TROPICAL MOISTURE MOVING IN FROM THE SOUTH WILL CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS THROUGH THE OVERNIGHT HOURS. A FEW OF THESE STORMS MAY BECOME SEVERE WITH UP TO 1 INCH HAIL AND WIND GUSTS AS HIGH AS 60 MPH. ON SATURDAY...DRIER AIR WILL FILTER INTO ARIZONA FROM THE WEST...CAUSING A GRADUAL DECREASE IN SHOWER AND THUNDERSTORM ACTIVITY. MONDAY THROUGH WEDNESDAY...TEMPERATURES WILL TREND WARMER AS DRIER AIR MOVES INTO NORTHERN ARIZONA. WHILE ENOUGH MOISTURE WILL LINGER OVER THE WHITE MOUNTAINS FOR SCATTERED SHOWERS AND STORMS EACH DAY. DEW POINTS TREND HIGHER ON WEDNESDAY WITH HIGHER CHANCES FOR SHOWERS AND STORMS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...JJ/MCCOLLUM AVIATION...DL FIRE WEATHER...BOHLIN FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jun 5, 10:57 PM MDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 957 PM MST FRI JUN 5 2015 AZZ004>018-037>040-061000- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 957 PM MST FRI JUN 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TONIGHT UNSEASONABLY STRONG LOW PRESSURE OVER SOUTHERN CALIFORNIA WILL INTERACT WITH INCREASED MOISTURE ACROSS NORTHERN ARIZONA TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS EAST OF A LINE FROM . ACTIVITY IS EXPECTED TO BE MOST NUMEROUS EAST OF A PAGE TO FLAGSTAFF TO PRESCOTT LINE. IN ADDITION...STRONG VERTICAL WIND SHEAR WILL LEAD TO THE POTENTIAL FOR A FEW STRONG TO POSSIBLY SEVERE STORMS THROUGH SATURDAY MORNING. THIS THREAT LOOKS GREATEST FROM THE MOGOLLON RIM NORTH TO THE FOUR CORNERS REGION AND UTAH BORDER. WIND GUSTS IN EXCESS OF 60 MPH AND HAIL IN EXCESS OF 1.0 INCH IN DIAMETER ARE POSSIBLE WITH THE STRONGER STORMS. THERE IS ALSO AN ISOLATED TORNADO THREAT MAINLY NORTH OF THE MOGOLLON RIM THROUGH EARLY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOW PRESSURE MOVES INTO NEVADA ON SATURDAY WITH DRIER AIR SPREADING EASTWARD AND DECREASING SHOWERS AND STORMS THROUGH THE DAY. DRIER CONDITIONS RETURN SUNDAY THROUGH EARLY NEXT WEEK...THOUGH THERE IS POTENTIAL FOR ADDITIONAL MOISTURE OF TROPICAL ORIGIN TO IMPACT NORTHERN ARIZONA BY THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:10 PM MDT | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 20 min |
| Jun 5, 6:35 PM MDT | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 25 min |
| Jun 5, 7:50 PM MDT | Areal Flood Advisory | FGZ | Coconino | 5 hr |
| Jun 5, 10:11 PM MDT | Severe Thunderstorm Warning | FGZ | Coconino | 19 min |
| Jun 5, 10:33 PM MDT | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 27 min |
| Jun 5, 10:51 PM MDT | Tornado Warning | FGZ | Navajo | 24 min |
| Jun 6, 12:02 AM MDT | Special Weather Statement | FGZ | Navajo | 43 min |
| Jun 6, 12:21 AM MDT | Special Weather Statement | FGZ | 24 min | |
| Jun 6, 6:34 AM MDT | Special Weather Statement | FGZ | 26 min | |
| Jun 6, 6:57 AM MDT | Special Weather Statement | FGZ | 33 min | |
| Jun 6, 12:53 PM MDT | Severe Thunderstorm Warning | FGZ | Coconino | 22 min |
| Jun 6, 1:13 PM MDT | Flash Flood Warning | FGZ | Coconino | 62 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.